MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of power cable disconnect alarms while on power module was confirmed.The evaluation of the returned 14v power module patient cable revealed several severed/opened inner wires.Two of the wires represent the rsoc (relative state of charge) and alarm out lines and two wires were not in use (spare) wires.As a result of the opened rsoc wire, the system activated the reported power cable disconnect alarm.The provided log file contained data recorded from the time stamp of day 1442, 17 hours and 13 minutes to day 1453, 14 hours and 26 minutes.There were multiple power cable disconnect alarms captured in the log file and the associated voltage levels suggested that the alarms occurred while on connected to a power module and there is a possible issue with the rsoc signal line.The root cause of the damaged inner wires appeared to be related to wear and tear due to repetitive lead flexing during cable use.The device history records could not be reviewed for the 14v patient cable due to the records being unavailable and maintained by the vendor.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that multiple power cable disconnect events were recorded while connecting to a power module at home.The power module patient cable was replaced.Log file confirmed atypical power cable disconnect events while connected to the power module.No further alarms were noted after the power module patient cable was exchanged.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of power cable disconnect alarms while on power module was confirmed.The evaluation of the returned 14v power module patient cable revealed several severed/opened inner wires.Two of the wires represent the rsoc (relative state of charge) and alarm out lines and two wires were not in use (spare) wires.As a result of the opened rsoc wire, the system activated the reported power cable disconnect alarm.The provided log file contained data recorded from the time stamp of day 1442, 17 hours and 13 minutes to day 1453, 14 hours and 26 minutes.There were multiple power cable disconnect alarms captured in the log file and the associated voltage levels suggested that the alarms occurred while on connected to a power module and there is a possible issue with the rsoc signal line.The root cause of the damaged inner wires appeared to be related to wear and tear due to repetitive lead flexing during cable use.The device history records could not be reviewed for the 14v patient cable due to the records being unavailable and maintained by the vendor.Patient handbook rev operating manual ja-jp rev.F, instructions for use 105747 ja-jp rev.B covers all alarms (visual and audible) on the system controller and what action should be performed when they do occur.The patient handbook advises the user to call the hospital contact person if there is any questions or concerns regarding the heartmate ii lvas equipment including the system controller.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17202252
Report Number2916596-2023-03853
Device Sequence Number5540810
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public813024010784
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103426
Device Lot NumberM282250921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight48 KG